How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Keane Your Own Question
Dr. Keane
Dr. Keane, Therapist
Category: Mental Health
Satisfied Customers: 1371
Experience:  Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
Type Your Mental Health Question Here...
Dr. Keane is online now
A new question is answered every 9 seconds

I was recently diagnosed as a bipolar II . The antidepressants

Customer Question

I was recently diagnosed as a bipolar II . The antidepressants I used to take made me feel much worse. After the new diagnosis, my doctor gave me Xanax and recently added Topomac. I can not say i felt much bette, but by the time I added Topomac, I feel MUCH worse. I can.t sleep more than 5 hours , have panick attacks -again- and have suicidal thoughts.PLEASE help me! Its over a year now, I ve been trying to find a solution and nothing works... Iam so tired
Submitted: 7 years ago via Patientsville.
Category: Mental Health
Expert:  Ralph LMHC replied 7 years ago.
<p>Hello, I am not a physician but have a broad knowledge of psychotropic medication. Were you given the Topomax because you had a manic episode? Are you taking any antidepressant medication? Have you shared this with your precribing doctor? When you get back to me I can give you a list of medicines that you can discuss with your our doctor and ask if if he or she feels they might improve your situation as you describe yourself as feeling terrible with suicidal thoughts. Did you have those thoughts before you took the antidepressants? Let me again encourage you to share your state with your doctor as soon as possible. Have you ever taken any sleep aid medication as lack of sleep makes all symptoms worse. Lastly are you or were you ever in psychotherapy to aid in your condition?</p><p>Sincerely,</p><p>Ralph LMHC</p>
Customer: replied 7 years ago.
I Have been in hypomaniac state for a long period ( bipolar III according to Akiskal evaluation) Iam just givinig you information given to me by my doctor. All the drugs I mentionted before, are andidepressants. They seemed to worsen my situation, thats why I stopped taking them (Made me have mixe episodes, that is, severe depression plus hypomanic episode.)
So, I was prescribed Xanax for 2 weeks, calmed down a bit and then - my doctor, being sure that my case met the criteria of bipolarity, added Topamac.
No sleep!
Panic attacks!
Racing thoughts
Suicidal thoughts, so on.
Yes, I ve been seeing my doctor on a regular basis and he is trying very hard to help me. (He is the 3rd I ve see so far!) No improvement.Its over a year now, too many drug coctails, too much effort.....
Please, if you can think of something, ANYTHING , that could make a difference, I would be gratefull.
thank you.
p.s sorry for the mistakes. English is not my native language
Expert:  Ralph LMHC replied 7 years ago.
I have opted out and referred to a physician so that you may get a more direct answer.

Ralph LMHC
Customer: replied 7 years ago.
thank you
Expert:  Ralph LMHC replied 7 years ago.
Your Welcome. If you do not get answer send another request about noon Eastern US time, as the expert you might wish to ask for is Dr. Jef and he is in England, but I did forward it to another respected colleague.
Ralph LMHC
Customer: replied 7 years ago.
I shall have to repeat the whole thing? Questions, payment,so on?
Expert:  Ralph LMHC replied 7 years ago.
No you have not paid as you have not accepted so there is no fee. I will send Dr Jef a message to look for your post dated 4/09/09 at 10:56 pm titled . If you don t get ant response write him and in the post mention his name and refer him back to the earlier question:
questionI was recently diagnosed as a bipolar II . The antidepressants
dated 4/09/09 at 10:56 pm. Understand

Ralph LMHC
Customer: replied 7 years ago.
Thank you very much for your time and effort
Expert:  Ralph LMHC replied 7 years ago.
Address the question to Jef Burk not Dr, Jeff, OK
Good luck.
Ralph LMHC

Related Mental Health Questions